Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Statins may cause eye problems

Posted Dec 12 2008 1:17pm
People are half jokingly saying we need to add statins to the water. I think not! If you're taking statins and experiencing any of these eye symptoms, get it checked out. If you're considering taking statins, consider cleaning up your diet, first:
---------------------------------------------

(NaturalNews) Want to lower cholesterol levels in hopes of preventing coronary heart disease and stroke? The odds are your doctor will probably prescribe a statin drug. In fact, a recent Forbes report found that from 11 million to 30 million Americans are already taking these drugs and many physicians argue another 25 million should be popping these pills daily. What's often lost in the hype about this class of drugs is the reality of the side effects – sometimes serious – associated with statins, including muscle pain, neurological disorders, rashes and liver problems.

Now comes word of yet another downside to these supposedly "magic bullets" for artery clogging cholesterol. A new study led by F.W. Fraunfelder, MD, of the Casey Eye Institute of Oregon Health and Science University, is the first to systematically report on eye disorders caused by statin use. The results are published in the December issue of Ophthalmology, the journal of the American Academy of Ophthalmology.
Post a comment
Write a comment: